International Journal of Mathematics and Mathematical Sciences
Volume 13 (1990), Issue 1, Pages 159-164

Iterative solution of negative exponent Emden-Fowler problems

C. D. Luning1 and W. L. Perry2

1Department of Mathematics, Sam Houston State University, Huntsville 77340, TX, USA
2Department of Mathematics, Texas A & M University, College Station 77843, TX, USA

Received 21 June 1988

Copyright © 1990 C. D. Luning and W. L. Perry. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


A monotone iterative technique for proving existence of a positive solution pair (λ,y) of y(x)+λa(x)yμ(x)=0, 0<x<1, y(0+)=y(1)=0, μ1 is shown. The method is computationally effective and an example is given.